Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 16, NWS La Crosse, WI

April 24, 2009Fillmore County, Mower County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Apr 24, 2009, 9:47 PM CDT for Fillmore County, Mower County, Minnesota. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2009, 9:47 PM CDT (02:47 UTC)
Expired
Apr 24, 2009, 10:15 PM CDT
In force
28 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

Counties Fillmore County, MN, Mower County, MN

The radar

The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 9:52 PM CDTHAIL 0.752 Sw Ostrander, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 4:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2009-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2009-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 250247
SVRARX
MNC045-099-250315-
/O.NEW.KARX.SV.W.0016.090425T0247Z-090425T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
947 PM CDT FRI APR 24 2009

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHEASTERN MOWER COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 1015 PM CDT

* AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
  STORM WAS LOCATED NEAR LAKE LOUISE STATE PARK...OR 23 MILES
  NORTHWEST OF CRESCO...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSTRANDER AROUND 955 PM...
  ETNA AROUND 1000 PM...
  SPRING VALLEY AND CHERRY GROVE AROUND 1005 PM...
  FORESTVILLE STATE PARK AND GREENLEAFTON AROUND 1010 PM...
  WYKOFF AROUND 1015 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4374 9228 4354 9211 4350 9257 4356 9262
TIME...MOT...LOC 0247Z 241DEG 29KT 4355 9249

$$

THOMPSON
3 follow-up statements
000 
WWUS53 KARX 250256
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
956 PM CDT FRI APR 24 2009

MNC045-099-250315-
/O.CON.KARX.SV.W.0016.000000T0000Z-090425T0315Z/
FILLMORE MN-MOWER MN-
956 PM CDT FRI APR 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN MOWER AND SOUTHWESTERN FILLMORE COUNTIES...

AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL. THIS STORM WAS LOCATED NEAR OSTRANDER...OR 18 MILES WEST OF 
PRESTON...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHERRY GROVE AROUND 1000 PM...
  GREENLEAFTON AND BRISTOL AROUND 1005 PM...
  WYKOFF AND FORESTVILLE STATE PARK AROUND 1010 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM FRIDAY
EVENING FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN
WISCONSIN.

&&

LAT...LON 4374 9228 4354 9211 4350 9257 4356 9262
TIME...MOT...LOC 0256Z 238DEG 33KT 4360 9238

$$

THOMPSON
000 
WWUS53 KARX 250307
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1007 PM CDT FRI APR 24 2009

MNC099-250315-
/O.CAN.KARX.SV.W.0016.000000T0000Z-090425T0315Z/
MOWER MN-
1007 PM CDT FRI APR 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOWER COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN
WISCONSIN.

LAT...LON 4359 9215 4355 9245 4363 9245 4373 9227
TIME...MOT...LOC 0305Z 244DEG 31KT 4364 9228

$$

MNC045-250315-
/O.CON.KARX.SV.W.0016.000000T0000Z-090425T0315Z/
FILLMORE MN-
1007 PM CDT FRI APR 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHWEST FILLMORE COUNTY...

AT 952 PM...HAIL THE SIZE OF DIMES WAS REPORTED BY THE PUBLIC 2 
MILES SOUTHWEST OF OSTRANDER.

AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR ETNA...OR 12 MILES WEST OF
PRESTON...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORESTVILLE STATE PARK AROUND 1010 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM FRIDAY
EVENING FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN
WISCONSIN.

&&

LAT...LON 4359 9215 4355 9245 4363 9245 4373 9227
TIME...MOT...LOC 0305Z 244DEG 31KT 4364 9228

$$

THOMPSON
000 
WWUS53 KARX 250309
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1009 PM CDT FRI APR 24 2009

MNC045-250319-
/O.EXP.KARX.SV.W.0016.000000T0000Z-090425T0315Z/
FILLMORE MN-
1009 PM CDT FRI APR 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWEST FILLMORE COUNTY
EXPIRES AT 1015 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN
WISCONSIN.

LAT...LON 4359 9215 4355 9245 4363 9245 4373 9227
TIME...MOT...LOC 0309Z 244DEG 31KT 4365 9224

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:59 PM CDT, 6 hours 48 minutes earlier.

Area forecast discussion, Apr 24, 2:59 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
259 PM CDT FRI APR 24 2009

.SHORT TERM...TONIGHT THROUGH MONDAY

MAIN FORECAST CONCERNS IS SEVERE WEATHER POTENTIAL TONIGHT...THEN
HEAVY RAIN POTENTIAL FOR SATURDAY NIGHT INTO SUNDAY NIGHT.

LATEST 19Z SURFACE ANALYSIS INDICATED COLD FRONT EXTENDING FROM LAKE
SUPERIOR INTO NORTHERN KANSAS. LATEST 24.18Z RUC ANALYSIS
INDICATING SURFACE BASED CIN AROUND -100 TO -200 ACROSS FORECAST
AREA. THIS IS ALLOWING FOR SUNNY SKIES ACROSS FORECAST AREA PER
LATEST VISIBLE SATELLITE IMAGERY.

THE 24.12Z GFS AND NAM INITIALIZED OVERALL UPPER LEVEL PATTERN AND
EMBEDDED SHORTWAVE TROUGHS WELL PER LATEST WATER VAPOR SATELLITE
IMAGERY. BOTH THE MODELS ARE IN DECENT AGREEMENT IN MOVING UPPER
LEVEL/SURFACE FEATURES THROUGH 18Z SATURDAY...THEN BEGIN TO DIVERGE
SIGNIFICANTLY ON STRENGTH AND TIMING OF UPPER LEVEL/SURFACE LOW
EJECTING OUT INTO THE UPPER MIDWEST SATURDAY NIGHT INTO SUNDAY
NIGHT. THOUGH...BOTH MODELS CONTINUE TO INDICATE A STRONG SURGE OF
MOISTURE AND THE POTENTIAL FOR LOCAL HEAVY RAINFALL WITH THIS SYSTEM.
CONFIDENCE IS VERY HIGH THE AREA WILL RECEIVE RAINFALL THROUGH
PERIOD...THOUGH CONFIDENCE IS LOW ON PLACEMENT AND TIMING
SURFACE/UPPER LEVEL FEATURES SATURDAY NIGHT INTO SUNDAY NIGHT.

TONIGHT...SURFACE COLD FRONT SLOWLY MOVES SOUTHEAST
ACROSS FORECAST AREA AND EXTENDING FROM SOUTHERN MICHIGAN INTO
EASTERN KANSAS BY 00Z SUNDAY. LATEST 24.15Z RUC ANALYSIS INDICATING
STRONG SURFACE MOISTURE CONVERGENCE ALONG FRONT. WITH STRONG CAP IN
PLACE THIS AFTERNOON...CONVECTION WILL INITIATE AFTER 00Z...AS MID
LEVELS BEGIN TO COOL ALONG SURFACE COLD FRONT. THIS IS INDICATED BY
THE 24.09Z ARXRUCWRF...24.12Z EASTNMM4 AND EASTARW4 AND 24.12Z
DETERMINISTIC MODELS. AS FAR AS SEVERE POTENTIAL THIS EVENING...THE
24.15Z RUC AND 24.12Z DETERMINISTIC MODELS ARE ALL INDICATING
SURFACE BASED CAPE OF 1000-2000 J/KG...THOUGH 0-6KM SHEAR IS LESS
THAN 30 KNOTS ALONG SURFACE COLD FRONT. 0-3KM SHEAR IS SUFFICIENT
WITH 20 TO 40 KNOTS ALONG FRONT. A FEW OF THE THUNDERSTORMS MAY
BECOME SEVERE THIS EVENING WITH MAIN THREATS TO BE LARGE HAIL AND
DAMAGING WINDS.

WITH THE SURFACE FRONT MOVING SOUTH AND EAST OF FORECAST AREA BY
SATURDAY EVENING AND THE 24.12Z GFS AND NAM TIME HEIGHT CROSS
SECTIONS/BUFKIT SOUNDINGS INDICATING SUBSIDENCE ACROSS FORECAST
AREA...ESPECIALLY NORTHERN HALF. HAVE REDUCED PRECIPITATION CHANCES
ACROSS FORECAST AREA AFTER 18Z SATURDAY.

BOTH THE 24.12Z GFS AND NAM INDICATE SURFACE CYCLOGENESIS OVER THE
LEE SIDE OF THE ROCKY MOUNTAINS BY 12Z SUNDAY. BOTH MODELS
INDICATING VERY STRONG LOW LEVEL JET DEVELOPING AND A STRONG SURGE
OF MOISTURE TRANSPORT OUT AHEAD OF SURFACE LOW DURING THE
DAY SUNDAY. AS PREVIOUSLY MENTION CONFIDENCE IS LOW ON EJECTING
SURFACE FEATURES NORTHWARD DURING THIS TIMEFRAME...THOUGH BOTH MODELS
ARE INDICATING STRONG 850-700MB THETA E CONVERGENCE IN ASSOCIATION
WITH SYSTEM. HAVE INCREASED PRECIPITATION CHANCES SLIGHTLY ACROSS
FORECAST AREA SUNDAY. THE 24.12Z DETERMINISTIC MODELS AND THE
24.09Z SREF ARE INDICATING PRECIPITABLE WATER VALUES INCREASING TO 1
TO 1.5 INCHES BY 00Z MONDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE
ACROSS THE AREA...THOUGH WITH DRY CONDITIONS ACROSS FORECAST AREA...
FLOODING LOOKS TO BE MINIMAL. SEVERE THREAT LOOKS TO BE MINIMAL...
AS CLOUDS AND PRECIPITATION WILL REDUCED THE INSTABILITY ACROSS THE
FORECAST AREA. HOWEVER...ANY BREAKS IN THE CLOUD COVER MAY ALLOW FOR
AN INCREASE IN INSTABILITY AND SOME OF THE STORMS TO BECOME SEVERE.
THE MAIN THREAT WOULD BE LARGE HAIL SUNDAY AFTERNOON INTO THE SUNDAY
EVENING.

SMALL PRECIPITATION CHANCES REMAIN OVER THE EASTERN HALF OF THE
FORECAST AREA MONDAY...AS SURFACE COLD FRONT EXTENDING SOUTH OF LOW
PRESSURE SYSTEM OVER LAKE SUPERIOR SLOWLY MOVES SOUTHEAST INTO
NORTHERN ILLINOIS AND EASTERN IOWA.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY

MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES THURSDAY INTO
FRIDAY. THE 24.00Z GFS AND ECMWF ARE IN VERY GOOD AGREEMENT IN
DIGGING UPPER LEVEL TROUGH AND CLOSING OFF UPPER LEVEL LOW OVER THE
FOUR CORNERS AREA THROUGH THE MIDDLE OF NEXT WEEK. BIGGEST
DIFFERENCE IS TIMING AND PLACEMENT OF THE FIRST PIECE OF ENERGY
EJECTING OUT INTO THE CENTRAL PLAINS STATES THURSDAY INTO FRIDAY.
THOUGH...BOTH THE MODELS ARE IN AGREEMENT IN DEVELOPING
SOUTHWESTERLY FLOW ALOFT BY 12Z THURSDAY ACROSS THE CENTRAL U.S.
UPPER LEVEL TROUGH DIGS OVER THE SOUTHWEST U.S. AND ALLOWS RIDGE TO
AMPLIFY OVER THE CENTRAL U.S. BY 00Z THURSDAY. FIRST IMPULSE EJECTS
OUT OF UPPER LEVEL CLOSED LOW AND FLATTENS OUT RIDGE OVER THE CENTRAL
U.S. BY 00Z FRIDAY. BOTH THE 24.00Z GFS AND ECMWF ARE DEVELOPING
STRONG LOW LEVEL JET OUT AHEAD OF IMPULSE AND INDICATE STRONG
MOISTURE TRANSPORT AND LIFT INTO THE REGION THURSDAY INTO FRIDAY.
CONFIDENCE IS INCREASING FOR PRECIPITATION CHANCES THURSDAY AND
FRIDAY...THOUGH CONFIDENCE IS LOW ON TIMING AND PLACEMENT OF
SHORTWAVE TROUGH. WILL INTRODUCE PRECIPITATION CHANCES ACROSS THE
AREA THURSDAY AND INTO FRIDAY...AS THE 24.00Z DETERMINISTIC RUNS AND
ENSEMBLES PROBABILISTIC INDICATE PRECIPITATION OVERSPREADING INTO THE
FORECAST AREA. TEMPERATURES THROUGH THE MIDDLE OF THE WEEK WILL BE
NEAR NORMAL...AND POSSIBLY ABOVE NORMAL LATE IN THE PERIOD DEPENDING
ON PLACEMENT OF WARM FRONT OVER THE CENTRAL U.S.

&&

.AVIATION...

A COLD FRONT WILL SLIDE EAST SOUTHEAST...EXTENDING FROM NORTHEAST WI
INTO THE SOUTHERN PLAINS BY 06Z TONIGHT. THE ATMOSPHERE IS FAIRLY
CAPPED AHEAD OF THE FRONT...PER BUFKIT SOUNDINGS...BUT THIS CAP
SHOULD BREAK BETWEEN 00-03Z. THE ARW4/NMM4/NAM12 ALL SHOW THIS
FAIRLY WELL...QUICKLY DEVELOPING CONVECTION DURING THIS TIME.
PERIODS OF SHRA/TS WILL LIKELY IMPACT KRST/KLSE FROM 03Z THROUGH
ABOUT 18Z SAT. THERE WILL BE A SEVERE THREAT THIS EVENING WITH ANY
OF THE STORMS...WITH A LARGE HAIL/DAMAGING WIND POTENTIAL.
THE FRONT WILL START TO MOVE BACK NORTH ON SUNDAY...LEADING TO MORE
SHRA/TS INTO MONDAY. CEILINGS LOOK TO DROP INTO THE MVFR RANGE FOR A
PERIOD OF TIME BY SAT MORNING //PERHAPS SOME IFR//...AND THEN AGAIN
LATER IN THE DAY SUNDAY. ALSO...SOME MVFR CONDITIONS WILL ACCOMPANY
THE SHRA/TS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT/LONG TERM...DTJ
AVIATION..........RIECK
Hazardous weather outlook, Apr 24, 3:05 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
305 PM CDT FRI APR 24 2009

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-251000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
305 PM CDT FRI APR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE AREA THIS EVENING.
A COLD FRONT OVER CENTRAL MINNESOTA WILL PUSH INTO AND ACROSS THE
AREA THIS EVENING. THE AIRMASS AHEAD OF THE FRONT WILL BECOME
UNSTABLE AND WINDS ALOFT WILL INCREASE ABOVE THE FRONT. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT...A FEW
OF WHICH COULD BE SEVERE. THE MAIN THREATS WOULD BE LARGE HAIL AND
DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE ALONG THE
FRONT. THE MAIN SEVERE THREAT TIME WILL BE BETWEEN 7 PM AND
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FRONT WILL PUSH SOUTH OF THE AREA FOR SATURDAY...WITH THE
SEVERE THREAT SOUTH OF THE AREA IN NORTHERN ILLINOIS TO NORTHERN
MISSOURI. THE FRONT WILL LIFT NORTH ON SUNDAY AS AN AREA OF LOW
PRESSURE MOVES NORTHEAST ALONG THE FRONT. MOISTURE RETURNING NORTH
OVER THE FRONT IS EXPECTED TO FUEL MORE THUNDERSTORMS SUNDAY. A FEW
OF THESE COULD BECOME SEVERE SUNDAY AFTERNOON INTO SUNDAY EVENING...
WITH THE MAIN THREAT BEING LARGE HAIL.

LOCALLY HEAVY RAINS WILL ALSO BE POSSIBLE FROM SATURDAY NIGHT INTO
SUNDAY NIGHT. RAINFALL AMOUNTS IN EXCESS OF TWO INCHES WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE NEEDED THIS EVENING...MOSTLY BETWEEN 7 PM
AND MIDNIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RRS/RIECK

In the hours before

Local storm report, Apr 24, 8:44 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
844 PM CDT FRI APR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HAIL             7 SE NEILLSVILLE        44.49N 90.49W
04/24/2009  E1.00 INCH       CLARK              WI   AMATEUR RADIO

&&

SHEA
Local storm report, Apr 24, 9:04 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
904 PM CDT FRI APR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             4 SE GRANTON            44.55N 90.40W
04/24/2009  E0.75 INCH       CLARK              WI   AMATEUR RADIO

            COUNTY ROAD Z AND HIGHWAY 73

&&

SHEA
Special weather statement, Apr 24, 9:09 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
909 PM CDT FRI APR 24 2009

IAZ010-011-029-030-WIZ034-042>044-053>055-061-250400-
ADAMS-ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-JACKSON-JUNEAU-MONROE-
RICHLAND-VERNON-WINNESHIEK-
909 PM CDT FRI APR 24 2009

AT 905 PM...DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG
THUNDERSTORMS FROM NEAR MAUSTON WISCONSIN...TO OELWEIN IOWA. THESE
STORMS WERE MOVING TO THE EAST AT 30 MPH.

SMALL HAIL MAY ACCOMPANY THESE STRONG THUNDERSTORMS ALONG WITH WIND
GUSTS TO 50 MPH.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

RABERDING
Special weather statement, Apr 24, 9:12 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
912 PM CDT FRI APR 24 2009

IAZ008>011-018-019-029-MNZ079-086>088-094>096-WIZ017-029-032>034-041-
042-053-250415-
ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-DODGE-FAYETTE-FILLMORE-FLOYD-
HOUSTON-HOWARD-JACKSON-LA
CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
912 PM CDT FRI APR 24 2009

AT 909 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR
JUMP RIVER WISCONSIN...TO ARCADIA...TO CHARLES CITY IOWA. THESE
STORMS WERE MOVING EAST SOUTHEAST AT 25 MPH.

SMALL HAIL MAY ACCOMPANY THESE STRONG THUNDERSTORMS.

RABERDING
Local storm report, Apr 24, 9:17 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
917 PM CDT FRI APR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     HAIL             3 NW NEILLSVILLE        44.59N 90.63W
04/24/2009  E2.00 INCH       CLARK              WI   NWS EMPLOYEE

            REPORT AND PHOTOS RELAYED TO NWS LA CROSSE FROM PARENTS
            OF NWS PLEASANT HILL FORECASTER

&&

SHEA
Local storm report, Apr 24, 9:22 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
922 PM CDT FRI APR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             ROCHESTER               44.01N 92.48W
04/24/2009  E1.00 INCH       OLMSTED            MN   TRAINED SPOTTER

            NORTH SIDE OF ROCHESTER

0514 PM     HAIL             ROCHESTER               44.01N 92.48W
04/24/2009  M0.75 INCH       OLMSTED            MN   TRAINED SPOTTER

0516 PM     HAIL             ROCHESTER               44.01N 92.48W
04/24/2009  E1.00 INCH       OLMSTED            MN   PUBLIC

            50TH STREET NW SIDE OF ROCHESTER

0536 PM     HAIL             ELEVA                   44.58N 91.47W
04/24/2009  E0.50 INCH       TREMPEALEAU        WI   LAW ENFORCEMENT

0540 PM     TSTM WND DMG     THORP                   44.96N 90.80W
04/24/2009                   CLARK              WI   LAW ENFORCEMENT

            ROOF BLOWN OFF TRAILER HOUSE.

0602 PM     HAIL             ALTURA                  44.07N 91.94W
04/24/2009  E0.25 INCH       WINONA             MN   EMERGENCY MNGR

0614 PM     HAIL             OSAGE                   43.28N 92.81W
04/24/2009  E1.00 INCH       MITCHELL           IA   EMERGENCY MNGR

0630 PM     HAIL             3 W ROCKFORD            43.05N 93.01W
04/24/2009  E1.00 INCH       FLOYD              IA   LAW ENFORCEMENT

0634 PM     HAIL             WINONA                  44.05N 91.66W
04/24/2009  E1.00 INCH       WINONA             MN   EMERGENCY MNGR

            ALSO FALLING IN GOODVIEW

0650 PM     HAIL             1 SE DODGE              44.12N 91.55W
04/24/2009  E1.75 INCH       TREMPEALEAU        WI   EMERGENCY MNGR

0650 PM     HAIL             1 SE DODGE              44.12N 91.55W
04/24/2009  E1.75 INCH       TREMPEALEAU        WI   EMERGENCY MNGR

0650 PM     HAIL             1 S DODGE               44.12N 91.56W
04/24/2009  E1.75 INCH       BUFFALO            WI   EMERGENCY MNGR

0653 PM     HAIL             CENTERVILLE             44.07N 91.45W
04/24/2009  E1.50 INCH       TREMPEALEAU        WI   PUBLIC

0702 PM     HAIL             2 W LOYAL               44.74N 90.54W
04/24/2009  E0.25 INCH       CLARK              WI   AMATEUR RADIO

0710 PM     HAIL             2 W CHARLES CITY        43.07N 92.71W
04/24/2009  E1.00 INCH       FLOYD              IA   FIRE DEPT/RESCUE

0710 PM     HAIL             ABBOTSFORD              44.95N 90.32W
04/24/2009  E0.75 INCH       CLARK              WI   AMATEUR RADIO

0711 PM     HAIL             2 N GALESVILLE          44.11N 91.36W
04/24/2009  E1.75 INCH       TREMPEALEAU        WI   TRAINED SPOTTER

0715 PM     HAIL             CHARLES CITY            43.07N 92.68W
04/24/2009  E1.50 INCH       FLOYD              IA   FIRE DEPT/RESCUE

0715 PM     HAIL             CHARLES CITY            43.07N 92.68W
04/24/2009  E0.88 INCH       FLOYD              IA   BROADCAST MEDIA

            ESTIMATED OFF OF SKYCAM

0715 PM     HAIL             CHARLES CITY            43.07N 92.68W
04/24/2009  E2.00 INCH       FLOYD              IA   FIRE DEPT/RESCUE

            LARGEST HAIL AT FIRE DEPARTMENT

0715 PM     HAIL             3 NE GALESVILLE         44.11N 91.31W
04/24/2009  E2.00 INCH       TREMPEALEAU        WI   TRAINED SPOTTER

0717 PM     HAIL             CHARLES CITY            43.07N 92.68W
04/24/2009  E1.50 INCH       FLOYD              IA   TRAINED SPOTTER

            HAIL FELL BETWEEN 715 AND 725 PM ON EAST SIDE OF TOWN

0728 PM     HAIL             CRESCO                  43.37N 92.12W
04/24/2009  E0.50 INCH       HOWARD             IA   LAW ENFORCEMENT

0758 PM     HAIL             NEW HAMPTON             43.06N 92.31W
04/24/2009  E0.50 INCH       CHICKASAW          IA   TRAINED SPOTTER

0800 PM     HAIL             MERRILLAN               44.45N 90.84W
04/24/2009  E0.88 INCH       JACKSON            WI   TRAINED SPOTTER

0800 PM     HAIL             NEW HAMPTON             43.06N 92.31W
04/24/2009  E0.88 INCH       CHICKASAW          IA   TRAINED SPOTTER

0804 PM     HAIL             BLACK RIVER FALLS       44.30N 90.85W
04/24/2009  E0.75 INCH       JACKSON            WI   LAW ENFORCEMENT

            DIME SIZED REPORTS FROM ALMA CENTER...MERRILAN AND INTO
            BRF

0810 PM     HAIL             2 W NEILLSVILLE         44.56N 90.63W
04/24/2009  E1.00 INCH       CLARK              WI   TRAINED SPOTTER

0811 PM     HAIL             NEILLSVILLE             44.56N 90.59W
04/24/2009  E1.00 INCH       CLARK              WI   AMATEUR RADIO

0818 PM     TSTM WND GST     3 E LA CROSSE           43.83N 91.17W
04/24/2009  M49.00 MPH       LA CROSSE          WI   CO-OP OBSERVER

            MEASURED AT NWS LA CROSSE

0819 PM     TSTM WND GST     3 S LA CROSSE           43.78N 91.23W
04/24/2009  M46.00 MPH       LA CROSSE          WI   AMATEUR RADIO

0824 PM     HAIL             3 NW NEILLSVILLE        44.59N 90.63W
04/24/2009  E2.00 INCH       CLARK              WI   NWS EMPLOYEE

            REPORT AND PHOTOS RELAYED TO NWS LA CROSSE FROM PARENTS
            OF NWS PLEASANT HILL FORECASTER

0824 PM     HAIL             GENOA                   43.57N 91.23W
04/24/2009  E0.25 INCH       VERNON             WI   LAW ENFORCEMENT

0831 PM     HAIL             HOG CORNERS             44.67N 90.69W
04/24/2009  E1.00 INCH       CLARK              WI   TRAINED SPOTTER

            FALLING NEAR GLOBE

0842 PM     HAIL             7 SE NEILLSVILLE        44.49N 90.49W
04/24/2009  E1.00 INCH       CLARK              WI   AMATEUR RADIO

0900 PM     HAIL             4 SE GRANTON            44.55N 90.40W
04/24/2009  E0.75 INCH       CLARK              WI   AMATEUR RADIO

            COUNTY ROAD Z AND HIGHWAY 73

&&

SHEA

Nearby

Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.